MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56227
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that when opened, foreign matter was found on five flexor high-flex ansel guiding sheath devices.The foreign matter has been described as "black dirt" per the initial reporter.The foreign matter was found prior to patient contact.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device as well as an inspection of an unused device was conducted during the investigation.The visual inspection of the returned package confirmed that five unopened flexor sheaths were returned for investigation.Foreign matter was noted in the outer packaging of the devices.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record as well as the surrounding lot numbers revealed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted.Based on the review of current documentation, sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.With on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to manufacturing and a quality control deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
B5: additional information was received that clarified the initially reported investigation root cause.Upon further review, it was determined that the foreign matter discovered on the returned complaint devices was outside of the chevron seal and therefore not inside the device packaging and not a manufacturing or quality control deficiency.With this new information, investigation has concluded that this foreign matter was likely the result of the transportation or storage of the device after leaving cook facilities.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: g3-pma/510(k) = k142829.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8325106
Report Number1820334-2019-00337
Device Sequence Number13487703
Product Code DYB
UDI-Device Identifier00827002562271
UDI-Public(01)00827002562271(17)211129(10)9342910
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model NumberG56227
Device Catalogue NumberKCFW-7.0-35-70-RB-HFANL1-HC
Device Lot Number9342910
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/06/2019
03/25/2019
03/08/2020
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/12/2019
03/26/2019
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1